advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Italy:

My son, three years old, was diagnosed with type 1 in November 2003. Currently, he is receiving only half a unit of rapid-acting insulin before lunch. He is in his honeymoon and he takes one shot a day with good glucose levels, about 80 to 150 mg/dl [4.4 to 8.3 mmol/L] until this last week. Now, after his afternoon nap, which is from 3 p. m. to 5 p.m. (15-17 p.m.), the glucose level is higher, 210 to 260 mg/dl [11.7 to 14.4 mmol/L]. Should I add a one-half unit of NPH insulin or one-half unit of rapid-acting insulin at lunch to improve his glucose level?

Answer:

I'd rather start gradually with the usual intensified insulin regimen based on Lantus at dinner or in the morning and Regular or an analog, such as Humalog, before each meal based on the post meal sugar levels that must be kept under 140 to 160 mg/dl [7.8 to 8.9 mmol/L]. Talk to your doctor before making any change and for further help to apply the correct insulin dosages.

MS

DTQ-20040105122145
Original posting 20 Mar 2004
Posted to Insulin and Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.